Alert archive / Florida / Coastal Flood Statements in 2019
Coastal Flood Statement 7, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Sep 5, 2019, 10:26 PM EDT for Monroe County, Florida. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2019, 10:26 PM EDT (02:26 UTC)
- Expired
- Sep 7, 2019, 6:00 AM EDT
- In force
- 32 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 2.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1369 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
510 WHUS42 KKEY 060226 CFWKEY Coastal Hazard Message National Weather Service Key West FL 1026 PM EDT Thu Sep 5 2019 FLZ076-061500- /O.CAN.KKEY.CF.Y.0001.000000T0000Z-190906T0300Z/ /O.NEW.KKEY.CF.S.0007.190906T0226Z-190906T1500Z/ Monroe Upper Keys- 1026 PM EDT Thu Sep 5 2019 ...COASTAL FLOOD ADVISORY IS CANCELLED... ...MINOR COASTAL FLOODING EXPECTED TO CONTINUE ACROSS LOW-LYING AREAS THROUGH FRIDAY MORNING... * COASTAL FLOODING...High tides are expected to run about a half foot to a foot above the predicted tides across the Upper Florida Keys. The total water level at high tide will result in persistent minor saltwater flooding, particularly across the Bayside communities of Key Largo. * TIMING...Tides across the Upper Keys will slowly recede through Friday, with only slight relief during the times of low tide. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow and a few seawalls and docks may be overtopped. Motorists should remember, persistent puddles around the times of high tide are almost certain to be saltwater. $$
2 follow-up statements
163 WHUS42 KKEY 061225 CFWKEY Coastal Hazard Message National Weather Service Key West FL 825 AM EDT Fri Sep 6 2019 FLZ076-070000- /O.EXT.KKEY.CF.S.0007.000000T0000Z-190907T0000Z/ Monroe Upper Keys- 825 AM EDT Fri Sep 6 2019 ...MINOR COASTAL FLOODING EXPECTED TO CONTINUE ACROSS LOW-LYING AREAS THROUGH EARLY THIS EVENING... * COASTAL FLOODING...High tides are expected to run about a half foot to a foot above the predicted tides across the Upper Florida Keys, especially during the mid to late afternoon hours. The total water level at high tide will result in persistent minor saltwater flooding, particularly across the Bayside communities of Key Largo. * TIMING...Tides across the Upper Keys will slowly recede tonight and Saturday, with relief during the times of low tide. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow and a few seawalls and docks may be overtopped. Motorists should remember, persistent puddles around the times of high tide are almost certain to be saltwater. $$ Futterman
480 WHUS42 KKEY 062342 CFWKEY Coastal Hazard Message National Weather Service Key West FL 742 PM EDT Fri Sep 6 2019 FLZ076-070800- /O.EXT.KKEY.CF.S.0007.000000T0000Z-190907T1000Z/ Monroe Upper Keys- 742 PM EDT Fri Sep 6 2019 ...MINOR COASTAL FLOODING EXPECTED TO CONTINUE ACROSS LOW-LYING AREAS OVERNIGHT... * COASTAL FLOODING...Water levels are expected to run about a half foot above the predicted tides across the Upper Florida Keys. Persistent minor saltwater flooding, particularly across the Bayside communities of Key Largo, will gradually decrease overnight. * TIMING...Tides across the Upper Keys will slowly recede tonight and Saturday, with relief during the times of low tide. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow and a few seawalls and docks may be overtopped. Motorists should remember, persistent puddles around the times of high tide are almost certain to be saltwater. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 5, 10:22 PM EDT, 4 minutes earlier.
Area forecast discussion, Sep 5, 10:22 PM EDT, 4 minutes before
Area Forecast Discussion National Weather Service Key West FL 1022 PM EDT Thu Sep 5 2019 .DISCUSSION... Radar shows a few small showers along the Upper Keys, otherwise mostly clear and dry conditions prevail across the area on this Thursday evening. Temperatures are slowly dropping through the mid 80s, and winds on land are from the west at 5 to 10 mph. Regional analysis depicts Hurricane Dorian centered just off the North Carolina coast, with a weak high pressure ridge extending from the Atlantic across the central Bahamas and Cuba. The Keys lie within weak and decreasing westerly flow between these features. In the lower/mid levels, the moist tail extending southward from Dorian which has persisted over the Keys for the past few days is now being pushed southward and broken apart, by a drier airmass moving into the Keys from South Florida. MIMIC-TPW satellite imagery shows the beginning of this trend, as does the 00Z Key West sounding, which found a couple of dry and stable layers between 2000 and 9000 feet. Overnight, model guidance shows the drier low/mid level airmass continuing to spread southward across the Keys. This combined with continued weakening westerly flow should result in little or no convective activity, and indeed the CAM guidance all shows no significant rainfall across the area during the night. An isolated shower or storm cannot be ruled out however, and the existing 10 percent PoPs for the overnight appear to be on track. Will do a quick forecast update to go with mostly clear skies overnight and to remove transitional wind wording, otherwise no changes are planned. && .MARINE... West winds have decreased as expected across the Keys coastal waters this evening. For the evening forecast update, will remove the transition wording for some zones, with no other changes expected. Benign marine conditions are anticipated for Friday through the weekend, with easterly flow finally returning early next week as the Atlantic ridge builds to our north. As for coastal flooding, Thursday reports from the Blackwater Sound area indicated that water levels were lower than those observed on Wednesday, and the Blackwater Sound tide gauge shows water levels about a third of a foot lower than 24 hours ago, and now below our local guidance for advisory criteria. Based on these data, we will replace the previous Coastal Flood Advisory for the Upper Keys with a lower impact Coastal Flood Statement. && .AVIATION... VFR conditions are expected to prevail at both terminals. An isolated shower or thunderstorm cannot be discounted during the overnight and morning hours. This will cause temporary sub VFR conditions. However, the weather is expected to be drier than during the past few days. Light, westerly winds are expected tonight through at least Friday morning. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...Jacobson Aviation/Nowcasts....SDR Data Collection......KBL Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Sep 5, 9:02 AM EDT, 13 hours 24 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Key West FL 902 AM EDT Thu Sep 5 2019 FLZ076>078-GMZ031>035-042>044-052>055-072>075-061000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 902 AM EDT Thu Sep 5 2019 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Piled-up water on the Bay side of the Upper Florida Keys will continue to cause coastal flooding issues in low-lying communities, especially around high tide. Coastal flooding tends to last longer than expected when the flow volume of the Gulf Stream is disrupted due to very strong systems moving just offshore of the Southeastern United States. Expect continued flooding of low- lying streets, lots, and docks across communities in the Upper Florida Keys. Please see the coastal hazard message for more information. Isolated thunderstorms are possible along the Florida Keys today and tonight. The primary thunderstorm hazards will be cloud to surface lightning strikes and strong gusty winds. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Isolated thunderstorms are possible along the Florida Keys and the adjacent coastal waters. The primary thunderstorm hazards will be cloud to surface lightning strikes and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Futterman
Nearby
Coastal Flood Statements in Florida, 2019Every coastal flood statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.